MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621P
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 621p lens was inserted in the eye by the doctor.A broken haptic was observed.The lens with the broken haptic was removed from the eye during the same surgery.Device will not be returned.
 
Additional Manufacturer Narrative
Based on the information provided and the risk assessment for the ct lucia 621p lens, the following factors may have contributed to the reported issue of the broken haptic, but are not limited to: -improper handling during surgery: even though no damage was noted during preparation, it is possible that the haptic could have been damaged during the surgical process.Variability in surgical techniques or handling of the preloaded injector system may have contributed to the haptic breaking during the implantation.-excessive force during injection: the broken haptic may have resulted from excessive force or improper technique while advancing the plunger in the preloaded system.If the plunger is pushed too forcefully, or if the lens is not properly aligned, it may cause stress on the haptic, leading to breakage.-inadequate ovd application: insufficient or uneven application of the ophthalmic viscosurgical device (ovd) may have increased friction during the injection process, potentially causing the haptic to bend or break under the stress of insertion.-dwell time post-preparation: if there was a delay between lens preparation and implantation, the lubricity of the ovd could have decreased, increasing the risk of mechanical stress during injection, which could have contributed to the damage.-without the return of the broken lens for evaluation, the exact root cause cannot be definitively determined.However, improper handling during the implantation process or variability in technique is considered a likely contributing factor.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key20351409
Report Number3010126268-2024-00091
Device Sequence Number18148828
Product Code HQL
UDI-Device Identifier00843045102359
UDI-Public(01)00843045102359(11)230406(17)260331
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number621P
Device Catalogue Number003500-0056-489
Device Lot Number3S230397
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown